S-Shaped Connected Component of Positive Solutions for a Minkowski-Curvature Dirichlet Problem with Indefinite Weight


In this paper, we investigate the existence of an S-shaped connected component in the set of positive solutions for a Minkowski-curvature Dirichlet problem with indefinite weight. By figuring the shape of unbounded continua of solutions, we show the existence and multiplicity of positive solutions with respect to the parameter \(\lambda \). In particular, we obtain the existence of at least three positive solutions for \(\lambda \) being in a certain interval.

This is a preview of subscription content, access via your institution.

Fig. 1


  1. 1.

    Bartnik, R., Simon, L.: Spacelike hypersurfaces with prescribed boundary values and mean curvature. Commun. Math. Phys. 87, 131–152 (1982–1983)

  2. 2.

    Bereanu, C., Jebelean, P., Torres, P.J.: Positive radial solutions for Dirichlet problems with mean curvature operators in Minkowski space. J. Funct. Anal. 264(1), 270–287 (2013)

    MathSciNet  Article  Google Scholar 

  3. 3.

    Boscaggin, A., Garrione, M.: Pairs of nodal solutions for a Minkowski-curvature boundary value problem in a ball. Commun. Contemp. Math. 21(2), 1850006, 18 (2019)

  4. 4.

    Boscaggin, A., Colasuonno, F., Noris, B.: Positive radial solutions for the Minkowski-curvature equation with Neumann boundary conditions. Discrete Contin. Dyn. Syst. Ser. S 13(7), 1921–1933 (2020)

    MathSciNet  MATH  Google Scholar 

  5. 5.

    Boscaggin, A., Feltrin, G., Zanolin, F.: Positive solutions for a Minkowski-curvature equation with indefinite weight and super-exponential nonlinearity (2020). arXiv:2007.00338

  6. 6.

    Boscaggin, A., Feltrin, G.: Positive periodic solutions to an indefinite Minkowski-curvature equation (2020). arXiv:1805.06659

  7. 7.

    Boscaggin, A., Feltrin, G.: Pairs of positive radial solutions for a Minkowski-curvature Neumann problem with indefinite weight. Nonlinear Anal. 196, 111807 (2020)

    MathSciNet  Article  Google Scholar 

  8. 8.

    Cao, X.F., Dai, G.W., Zhang, N.: Global structure of positive solutions for problem with mean curvature operator on an annular domain. Rocky Mt. J. Math. 48, 1799–1814 (2018)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Coelho, I., Corsato, C., Obersnel, F., Omari, P.: Positive solutions of the Dirichlet problem for the one-dimensional Minkowski-curvature equation. Adv. Nonlinear Stud. 12(3), 621–638 (2012)

    MathSciNet  Article  Google Scholar 

  10. 10.

    Coelho, I., Corsato, C., Rivetti, S.: Positive radial solutions of the Dirichlet problem for the Minkowski-curvature equation in a ball. Topol. Methods Nonlinear Anal. 44(1), 23–39 (2014)

    MathSciNet  Article  Google Scholar 

  11. 11.

    Corsato, C., Obersnel, F., Omari, P.: The Dirichlet problem for gradient dependent prescribed mean curvature equations in the Lorentz–Minkowski space. Georg. Math. J. 24(1), 113–134 (2017)

    MathSciNet  Article  Google Scholar 

  12. 12.

    Dai, G.W., Wang, J.: Nodal solutions to problem with mean curvature operator in Minkowski space. Differ. Integral Equations 30, 463–480 (2017)

    MathSciNet  MATH  Google Scholar 

  13. 13.

    Gaudenzi, M., Habets, P., Zanolin, F.: Positive solutions of superlinear boundary value problems with singular indefinite weight. Commun. Pure Appl. Anal. 2, 411–423 (2003)

    MathSciNet  Article  Google Scholar 

  14. 14.

    He, Z.Q., Ma, R.Y., Xu, M.: Three positive solutions for second-order periodic boundary value problems with sign-changing weight. Bound. Value Probl. 2018, 93 (2018)

    MathSciNet  Article  Google Scholar 

  15. 15.

    Huang, S.-Y.: Classification and evolution of bifurcation curves for the one-dimensional Minkowski-curvature problem and its applications. J. Differ. Equations 264, 5977–6011 (2018)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Li, H., Yeh, C.: Sturmian comparison theorem for half-linear second-order differential equations. Proc. R. Soc. Edinbu. Sect. A 125, 1193–1204 (1995)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Ma, R.Y., Wei, L.P., Chen, Z.C.: Evolution of bifurcation curves for one-dimensional Minkowski-curvature problem. App. Math. Lett. 103, 106176 (2020)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Ma, R.Y., Gao, H.L., Lu, Y.Q.: Global structure of radial positive solutions for a prescribed mean curvature problem in a ball. J. Funct. Anal. 270(7), 2430–2455 (2016)

    MathSciNet  Article  Google Scholar 

  19. 19.

    Ma, R.Y., Xu, M.: \(S\)-shaped connected component for a nonlinear Dirichlet problem involving mean curvature operator in one-dimension Minkowski space. Bull. Korean Math. Soc. 55, 1891–1908 (2018)

    MathSciNet  MATH  Google Scholar 

  20. 20.

    Sim, I., Tanaka, S.: Three positive solutions for one-dimensional \(p\)-Laplacian problem with sign-changing weight. Appl. Math. Lett. 49, 42–50 (2015)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Xu, M., Ma, R.Y.: \(S\)-shaped connected component of radial positive solutions for a prescribed mean curvature problem in an annular domain. Open Math. 17, 929–941 (2019)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Zhang, X.M., Feng, M.Q.: Bifurcation diagrams and exact multiplicity of positive solutions of one-dimensional prescribed mean curvature equation in Minkowski space. Commun. Contemp. Math. 21(3), 1850003, 17 (2019)

Download references

Author information



Corresponding author

Correspondence to Zhiqian He.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Z. He: Supported by the NSFC (No. 11861056).

Communicated by Majid Gazor.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

He, Z., Miao, L. S-Shaped Connected Component of Positive Solutions for a Minkowski-Curvature Dirichlet Problem with Indefinite Weight. Bull. Iran. Math. Soc. (2021). https://doi.org/10.1007/s41980-020-00512-4

Download citation


  • Mean curvature operator
  • Indefinite weight
  • Three positive solutions
  • Bifurcation

Mathematics Subject Classification

  • 34C23
  • 34B10
  • 34B18